Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Can joints pain throughout the body be caused by mosquito bites?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2002
Answered : 1210 Questions
Question
About a month ago, I started having mild widespread joint aches, and it has gotten worse. The neck and lower back are the most affected but at times my right knee and ankles are too. I had an exam with my family doctor, which found nothing wrong. She did a lot of blood tests and did not find anything wrong either. There are two things that I think could possibly be contributing to the symptoms and I wanted to ask you about them.

First, about a month ago, an insect that looked like a mosquito entered my apartment. One morning, a few days later, I noticed an insect bite on my arm. I don't know for sure if the bite was a mosquito or something else. A few days later, I briefly had a fever of 100.0, which is unusual for me. Normally I am at 97.5. I'm wondering if I could have any insect-related illness. The only thing my doctor tested was Lyme's disease, and that came back negative. Note that I do not have any symptoms besides the widespread joint aches. My energy and alertness are good. Is there a "general mosquito disease blood test panel" or something that tests for everything? I live in Pennsylvania, which is not known for mosquito diseases. Is it very unlikely that I have a mosquito or insect-related disease?

Second, I have bad allergies and for a while was on a low dose of allergy shots because I wasn't going often enough for the allergist to increase the dose. The allergies had gotten worse and about 5 or 6 weeks ago, I decided to start getting my shots every week. They have been rapidly increasing the dose, and this seems to coincide with my joint aches. Is that just a coincidence? I haven't gotten a shot in about 2 1/2 weeks - because I was worried about this possible connection between the shots and my joints - and it's definitely not getting better. It's gotten a little worse actually. But the beginning of this issue seems to coincide with the increase in my allergy shots.

Or maybe there's some other reason for the joint aches. I'm 38 and in good health. I was until recently regularly running on the treadmill. I'm trying to at least still walk on the treadmill regularly.

I appreciate any feedback you can give.
Thu, 26 Apr 2018 in Lupus
 
 
Answered by Dr. Mahaveer Patil 8 hours later
Brief Answer:
post viral arthritis

Detailed Answer:
Hi,

Thank you for posting the question.
I have gone through your medical history and the symptoms in detail.

I would like to mention firstly,that this is not surely related to allergy shots that you just mentioned.

It seems more of a post-viral arthritis.This means that some kind of infection,either insect bite or viral,had resulted in the fever episode.

After this,even after the fever has subsided,such infections tend to keep back some residual inflammation in the major joints of the body causing painful joints.

These symptoms are usually temporary,but take a long time to recover fully as the joint cartilage is inflammed.

Taking calcium,vitamin D tablets with anti inflammatory medicines like tramadol,paracetamol will help.

Glucosamine,MSM and diacerin tablets taken daily,will accelerate the healing process.

Application of local analgesic gel,followed by hot fomentation will provide much relief to the painful joints.

There is no blood test panel that will diagnose your infection as there is no active infection in your body now.

If any of your joints is inflammed,then synovial fluid examination can give some clue regarding the cause of pain.

I hope the answer was useful.

Feel free to ask me any follow up queries that you may have.

Thank you.
Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor